# SDR 2008FA0000640

- Difficulty date: August 1, 2008
- Submitted: September 29, 2008
- Operation: General aviation
- Aircraft: N623TS
- Make and model: Columb LC41550FG400
- Aircraft serial: 41668
- Engine: Cont TSIO550C
- System (JASC): 7414 · Magneto/Distributor
- Part: Brushes
- Part number: M3215
- Condition: Worn
- Location: Magento
- Part time: 243 hours
- Component: Magneto
- Component part number: 6320
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DETECTED NUMEROUS MAGNETOS WITH CARBON BLOCKS AND COILS TABS THAT ARE PREMATURELY WEARING OUT IN MAGNETO PN 6320. HAVE HAD CUSTOMERS WITH MAGNETO FAILURES AS EARLY AS 5.5 HOURS ON THEIR NEW MAGNETOS. EVEN THOUGH MFG HAS IDENTIFIED THIS ISSUE AND PUT OUT GUIDANCE TO INSPECT MAGNETOS WITHIN THE NEXT 50 HOURS OF OPERATION AS OF MAY 2, 2008, THIS ISSUE IS A MAJOR CONCERN TO ALL CUSTOMERS DUE TO THE PERFORMANCE ISSUES THEY HAVE EXPERIENCED WITH THESE MAGNETOS AND THE ADDITIONAL DOWN-TIME OF THE AC DUE TO THE FREQUENT INSP REQUIRED (EVERY 100 HRS). MFG NEEDS TO RESOLVE THEIR PRODUCT DEFICIENCY IMMEDIATELY AND THE ANSWER SHOULDN’T BE THE CUSTOMERS BEAR THE COST OF REPLACEMENT OR THE ADDED COST OF FREQUENT INSPECTIONS.  (K)
